Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Apr 21, 2011, 6:13 PM CDT for Chilton County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- Apr 21, 2011, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
984
WWUS84 KBMX 212313
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT THU APR 21 2011
ALZ035-036-041-220000-
AUTAUGA AL-CHILTON AL-COOSA AL-
613 PM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOSA...SOUTHEASTERN
CHILTON AND NORTHERN AUTAUGA COUNTIES UNTIL 700 PM CDT...
AT 613 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POOLES CROSSROADS...OR 8 MILES SOUTH OF CLANTON...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
CLANTON AROUND 625 PM CDT.
COOPER AND VERBENA AROUND 630 PM CDT.
MITCHELL DAM AROUND 645 PM CDT.
HIGGINS FERRY PARK AROUND 650 PM CDT.
DOLLAR AND WELONA AROUND 655 PM CDT.
LYLE AND MORIAH AROUND 700 PM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3278 8680 3303 8631 3280 8618 3276 8631
3278 8632 3278 8634 3276 8634 3275 8641
3272 8642 3262 8671
TIME...MOT...LOC 2313Z 243DEG 21KT 3274 8666
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Apr 21, 2:59 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Apr 21, 2:59 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 259 PM CDT THU APR 21 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY. CONVECTIVE COMPLEX CURRENTLY MOVING ACROSS SOUTHWEST ALABAMA WILL LIKELY BE OUT OF ALABAMA BY SUNSET. THE RAIN ASSOCIATED WITH THIS SYSTEM WILL BE MAINLY CONFINED TO AREAS ALONG AND SOUTH OF I-20. THE FLASH FLOOD WATCH WILL BE CANCELLED FOR THE REMAINING COUNTIES AS THE HEAVIER RAINFALL WILL STAY SOUTH OF THE WATCH AREA. MODELS CONTINUE TO SHOW THIS WILL BE THE LAST MCS TO TRACK ACROSS ALABAMA IN THIS PATTERN AS UPPER RIDGE BUILDS NORTHWARD INTO THE CENTRAL GULF REGION. IN WAKE OF CURRENT SYSTEM...THERE DOES NOT APPEAR TO BE ANY SIGNIFICANT FORCING OVERNIGHT WITH ONLY SCATTERED SHOWERS AND A FEW THUNDERSTORMS LEFT OVER FROM REMNANTS OF MCS. ONCE RAIN AND CLOUDS DISSIPATE THIS EVENING...FOG MAY BECOME AN ISSUE FOR A FEW HOURS BEFORE BOUNDARY LAYER WINDS INCREASE LATER TONIGHT. THE UPPER LEVEL FLOW PATTERN WILL SHIFT STARTING FRIDAY AS UPPER TROF DIGS OVER THE WESTERN UNITED STATES AND RIDGE BUILDS OVER THE SOUTHEAST STATES. THIS WILL KEEP THE STORM SYSTEMS TO THE WEST AND NORTH OF ALABAMA THROUGH THE WEEKEND. DAYTIME TEMPERATURES WILL BE ABOVE AVERAGE THROUGH THE WEEKEND WITH HIGHS IN THE MIDDLE TO UPPER 80S...BUT NO RAIN EXPECTED WHICH WILL BE GREAT FOR ALL THE OUTDOOR ACTIVITIES. .LONG TERM...MONDAY THROUGH THURSDAY. THE UPPER TROF OVER THE WESTERN UNITED STATES WILL SHIFT SLOWLY EASTWARD AND BRING AND A MORE ACTIVE SOUTHWESTERLY FLOW PATTERN BACK INTO ALABAMA NEXT WEEK. GFS/ECMWF ARE IN FAIRLY CLOSE AGREEMENT IN DEVELOPING INITIAL SURFACE LOW OVER OKLAHOMA AND PULLING IT RAPIDLY NORTHEAST. THIS WILL PUSH A WEAKENING LINE OF THUNDERSTORMS TOWARDS WEST ALABAMA MONDAY NIGHT. THE SECOND SURFACE LOW WILL DEVELOP FARTHER SOUTH AND BRING INCREASING CHANCES OF SEVERE STORMS TO ALABAMA ON WEDNESDAY. THE FRONT SHOULD CLEAR OUT THE RAIN BY THURSDAY. 58/ROSE && .AVIATION...18Z TAF DISCUSSION. AREA OF SHOWERS AND THUNDERSTORMS OVER MISSISSIPPI WILL CONTINUE ON A SOUTHEASTWARD TRACK THROUGH THE AFTERNOON. THE MAIN LINE OF CONVECTION WILL PASS WELL SOUTH OF ANY TAF SITES WITH THE ONLY WEATHER CONCERN BEING THE SHIELD OF SHOWERS NORTH OF THE LINE. SOME OF THOSE WILL PROGRESS EASTWARD AND POSSIBLY AFFECT TCL AND BHM OVER THE NEXT FEW HOURS. BESIDES THE RAIN AREAS...SOUTHERLY FLOW WILL DEVELOP OVERNIGHT WITH DECENT ENOUGH ISENTROPIC LIFT TO SUPPORT A STRATUS DECK ACROSS MUCH OF THE AREA. THE LIFT IS A LITTLE BIT WEAKER IN THE EAST BUT AT LEAST A FEW HOURS OF MVFR CEILINGS ARE EXPECTED AT THIS TIME. IF CLOUDS DO NOT DEVELOP THEN FOG COULD BECOME AN ISSUE. SOME GRADUAL LIFTING TO VFR EXPECTED BY LATE MORNING FRIDAY. WINDS THIS AFTERNOON AND EARLY EVENING WILL BE MORE VARIABLE WITH A PREDOMINATE SOUTHEAST TO SOUTH FLOW LATER TONIGHT AND FRIDAY. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 56 83 54 84 56 / 30 20 10 10 10 ANNISTON 62 84 58 85 60 / 30 20 10 10 10 BIRMINGHAM 63 84 61 85 63 / 30 20 10 10 10 TUSCALOOSA 62 87 60 85 61 / 30 10 10 10 10 CALERA 62 84 60 86 60 / 30 20 10 10 10 AUBURN 62 83 61 86 62 / 30 20 10 10 10 MONTGOMERY 62 88 60 87 61 / 20 10 10 10 10 TROY 60 87 57 87 60 / 20 10 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 21, 3:40 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 340 PM CDT THU APR 21 2011 ALZ011>015-017>050-222050- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 340 PM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING FOR AREAS NEAR AND SOUTH OF AN ALICEVILLE...TO MARION...TO PRATTVILLE LINE. THE MAIN THREATS WITH ANY OF THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. ADDITIONALLY...MINOR RIVER FLOODING IS OCCURING ALONG PARTS OF THE TOMBIGBEE RIVER. PLEASE SEE THE LATEST RIVER STATEMENTS FOR DETAILS ON FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINOR RIVER FLOODING IS FORECAST ALONG SECTIONS OF THE TOMBIGBEE AND WARRIOR RIVERS THROUGH AT LEAST SUNDAY. PLEASE SEE THE LATEST RIVER STATEMENTS FOR DETAILS ON FLOODING. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY OR WEDNESDAY OF NEXT WEEK AHEAD OF A DEVELOPING SURFACE FRONT. CONFIDENCE IS LOW AT THIS TIME FOR TUESDAY...BUT HAS INCREASED FOR THE PASSAGE OF THE FRONT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON DUE TO THE POSSIBILITY OF SEVERE STORMS.
In the hours before
Special weather statement, Apr 21, 2:43 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT THU APR 21 2011
ALZ030-031-212015-
GREENE AL-SUMTER AL-
243 PM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREENE AND SUMTER
COUNTIES UNTIL 315 PM CDT...
AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EMELLE TO LIVINGSTON TO 6
MILES EAST OF YORK...AND MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LIVINGSTON...
THE UNIVERSITY OF WEST ALABAMA...
WEST UNION...
COATOPA...
BLUFFPORT...
&&
LAT...LON 3272 8838 3276 8838 3282 8837 3299 8810
3284 8795 3259 8789 3236 8826 3258 8830
3272 8839
TIME...MOT...LOC 1942Z 231DEG 24KT 3276 8828 3265 8821
3251 8819
19Local storm report, Apr 21, 2:51 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
251 PM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 1 ENE YORK 32.50N 88.28W
04/21/2011 SUMTER AL FIRE DEPT/RESCUE
TOP OF A TREE BLOWN ONTO US HIGHWAY 11 JUST NORTH OF
YORK.
&&
GGOGGINSSpecial weather statement, Apr 21, 3:24 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT THU APR 21 2011
ALZ023-031-032-212115-
GREENE AL-HALE AL-TUSCALOOSA AL-
324 PM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TUSCALOOSA...GREENE
AND NORTHERN HALE COUNTIES UNTIL 415 PM CDT...
AT 319 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW WEST GREENE TO EUTAW TO
WALDEN QUARTERS...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
WEDGEWORTH...
EVANSVILLE...
AKRON...
UNION...
KNOXVILLE...
&&
LAT...LON 3314 8789 3316 8784 3319 8783 3314 8757
3299 8746 3270 8786 3283 8802 3287 8818
3291 8819
TIME...MOT...LOC 2024Z 233DEG 28KT 3292 8808 3289 8792
3280 8783
19Special weather statement, Apr 21, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT THU APR 21 2011
ALZ035-036-041-220000-
AUTAUGA AL-CHILTON AL-COOSA AL-
613 PM CDT THU APR 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOSA...SOUTHEASTERN
CHILTON AND NORTHERN AUTAUGA COUNTIES UNTIL 700 PM CDT...
AT 613 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR POOLES CROSSROADS...OR 8 MILES SOUTH OF CLANTON...
MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
CLANTON AROUND 625 PM CDT.
COOPER AND VERBENA AROUND 630 PM CDT.
MITCHELL DAM AROUND 645 PM CDT.
HIGGINS FERRY PARK AROUND 650 PM CDT.
DOLLAR AND WELONA AROUND 655 PM CDT.
LYLE AND MORIAH AROUND 700 PM CDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3278 8680 3303 8631 3280 8618 3276 8631
3278 8632 3278 8634 3276 8634 3275 8641
3272 8642 3262 8671
TIME...MOT...LOC 2313Z 243DEG 21KT 3274 8666
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:10 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Apr 20, 8:06 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
| Apr 20, 8:44 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 46 min |
| Apr 20, 8:54 PM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 52 min |
| Apr 20, 9:36 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 3 hr |
| Apr 20, 9:54 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 66 min |
| Apr 20, 10:12 PM CDT | Flash Flood Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker, Winston | 3 hr |
| Apr 20, 10:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter, Tuscaloosa | 47 min |
| Apr 20, 10:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Jefferson, Tuscaloosa, Walker | 54 min |
| Apr 20, 10:40 PM CDT | Areal Flood Advisory | BMX | Blount, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more | 3 hr |
| Apr 20, 11:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Talladega | 49 min |
| Apr 20, 11:52 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair, Talladega | 3 hr |
| Apr 20, 11:58 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah | 62 min |
| Apr 21, 12:12 AM CDT | Special Weather Statement | BMX | Chambers, Clay, Coosa, Randolph | 63 min |
| Apr 21, 12:30 AM CDT | Flash Flood Warning | BMX | Lamar, Marion, Pickens | 3 hr |
| Apr 21, 12:40 AM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 28 min |
| Apr 21, 12:50 AM CDT | Special Weather Statement | BMX | Pickens | 40 min |
| Apr 21, 3:03 AM CDT | Special Weather Statement | BMX | Greene, Sumter | 42 min |
| Apr 21, 7:36 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 65 hr |
| Apr 21, 8:08 AM CDT | Areal Flood Warning | BMX | Lamar | 36 hr |
| Apr 21, 9:23 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
| Apr 21, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 36 min |
| Apr 21, 2:43 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 32 min |
| Apr 21, 3:24 PM CDT | Special Weather Statement | BMX | Greene | 51 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.